MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4IN 10-0 D/A CS106-6,CTC-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4IN 10-0 D/A CS106-6,CTC-6; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 9090G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Eye Injury (1845); Hemorrhage/Blood Loss/Bleeding (1888); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot number has not been provided.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Citation: retina, the journal of retinal and vitreous diseases, 2017, volume 37, number 4.(b)(4).
 
Event or Problem Description
It was reported in a journal article with title: a modified iris suture technique for in-the-bag intraocular lens dislocation.The objective of this retrospective study was to describe a modified iris suture technique of displaced, in-the-bag, one- and three-piece posterior chamber intraocular lens (pciols) that minimizes operative complexity and circumvents the need for secondary lens explantation and replacement.A total of 94 eyes were included in the study.The patients¿ mean age was 83.5 years (range: 74¿99 years).All underwent surgery for repositioning of late, posteriorly dislocated, in-the bag pciols using an iris suture fixation technique from april 2009 to november 2015.A single-armed 10-0 polypropylene suture on a cif-4 or ctc-6 needle (ethicon, inc, somerville,nj), and very wide suture loop was used.A wide pass is used to include the haptic.Two cases of vitreous hemorrhage occurred and were both cleared spontaneously.Two patients had cystoid macular edema and were treated with topical medication.Two patients developed malignant glaucoma and needed an iridectomy with anterior chamber reformation.The authors concluded that this simple and safe iris suture technique to repair in-the-bag iol dislocations will offer a valuable tool to the ophthalmologists who increasingly encounter this challenge.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 03/20/2020.Additional information: h-6 patient codes: 1820,1845,1888,3189 - surgical intervention.

Brand Name
PRLNE BLU 4IN 10-0 D/A CS106-6,CTC-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9861081
Report Number2210968-2020-02262
Device Sequence Number2611029
Product Code GAW
UDI-Device Identifier10705031022645
UDI-Public10705031022645
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9090G
Device Catalogue Number9090G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date03/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;